Alert archive / Illinois / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 82, NWS Lincoln, IL

June 7, 2005Vermilion County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Jun 7, 2005, 5:34 PM CDT for Vermilion County, Illinois. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 7, 2005, 5:34 PM CDT (22:34 UTC)
Expired
Jun 7, 2005, 6:01 PM CDT
In force
27 min
Issued by
NWS Lincoln, IL
Area
Counties, with a storm outline in the text

County Vermilion County, IL

The radar

The Chicago radar (KLOT), 138 km from the middle of the area, began a volume at 22:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 10.6 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2005-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 606 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2005-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
606 J/kg
Mixed-layer CIN
-131 J/kg
Mixed-layer LCL
1322 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KILX 072234
SVRILX
ILC183-072300-
/O.NEW.KILX.SV.W.0082.050607T2234Z-050607T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
534 PM CDT TUE JUN 7 2005

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN VERMILION COUNTY IN EAST CENTRAL ILLINOIS

* UNTIL 600 PM CDT

* AT 531 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR ROSSVILLE...OR ABOUT 17 MILES NORTH OF
  DANVILLE...AND WAS MOVING EAST AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ROSSVILLE
  RURAL VERMILION COUNTY

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING...BUT STAY AWAY FROM WINDOWS.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 4048 8773 4029 8769 4029 8753 4051 8752

$$

KH
3 follow-up statements
000 
WWUS53 KILX 072244
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
543 PM CDT TUE JUN 7 2005

ILC183-072300-
/O.CON.KILX.SV.W.0082.000000T0000Z-050607T2300Z/
VERMILION-
543 PM CDT TUE JUN 7 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 600 PM CDT FOR
NORTHEASTERN VERMILION COUNTY...

AT 541 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
 THIS STORM WAS LOCATED 3 MILES EAST OF ROSSVILLE...OR ABOUT 17 MILES 
NORTH OF DANVILLE...MOVING EAST AT 10 MPH.

PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...  
   ROSSVILLE.
   ALVIN.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING...BUT STAY AWAY FROM WINDOWS.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 4048 8773 4029 8769 4029 8753 4051 8752

$$

KH
000 
WWUS53 KILX 072254
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
552 PM CDT TUE JUN 7 2005

ILC183-072300-
/O.CON.KILX.SV.W.0082.000000T0000Z-050607T2300Z/
VERMILION-
552 PM CDT TUE JUN 7 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 600 PM CDT FOR
NORTHEASTERN VERMILION COUNTY...

AT 546 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED 5 MILES NORTHEAST ROSSVILLE...OR ABOUT 17 
MILES NORTH OF DANVILLE...MOVING EAST AT 10 MPH.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH EAST OF ROSSVILLE
AND HOOPESTON...PREPARE IMMEDIATELY FOR LARGE HAIL...HEAVY RAINS AND 
DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A 
SHELTER...PREFERABLY INSIDE A STRONG BUILDING...BUT STAY AWAY FROM 
WINDOWS.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 4048 8773 4029 8769 4029 8753 4051 8752

$$

KH
000 
WWUS53 KILX 072301
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
601 PM CDT TUE JUN 7 2005

ILC183-072311-
/O.EXP.KILX.SV.W.0082.000000T0000Z-050607T2300Z/
VERMILION-
601 PM CDT TUE JUN 7 2005

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN VERMILION COUNTY
EXPIRED AT 600 PM CDT...

AT 559 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD WEAKENED...THUS 
THE WARNING HAS BEEN ALLOWED TO EXPIRE. HEAVY RAINS WILL STILL CAUSE
SOME MINOR FLOODING OVER NORTHEAST VERMILION COUNTY...EAST OF ROSSVILLE
AND HOOPESTON EARLY THIS EVENING.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 4048 8773 4029 8769 4029 8753 4051 8752

$$

KH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 3:07 PM CDT, 2 hours 27 minutes earlier.

Area forecast discussion, Jun 7, 3:07 PM CDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
307 PM CDT TUE JUN 7 2005

.DISCUSSION...
CONCERN TODAY IS THE APPROACH OF SEVERAL FRONTS TOWARD THE ILLINOIS
AREA AND THE AMOUNT OF TROPICAL MOISTURE OVER REGION...RESULTING IN
A MINOR THREAT OF PRECIPITATION FOR THE AREA THROUGH DAY 7.

SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT...
MORNING UPPER AIR DATA SHOWS VERY WEAK UPPER TROF OVER MIDWEST AT
500MB, DEPICTED BY IR SATELLITE DATA BY 19Z FROM SOUTHWEST MN TO
EASTERN KS. THIS SYSTEM ROTATING NORTRHEAST. AIRMASS AHEAD OF IT IS
UNSTABLE, HOWEVER CAP SIGNIFICANT OVER CENTRAL ILLINOIS. WILL PUT
SLIGHT CHANCE IN THE SOUTHEAST CWA DURING EVENING WITH REMAINS OF
EASTERM MISSOURI TRACKING TOWARD REGION ALONG EDGE OF DEEPER LOW
LEVEL MOISTURE LINGERING FROM YESTERDAY AS SEEN IN MSAS DATA. EXPECT
REST OF WEST MO CONVECTION TO DIE BEFORE REACHING WESTERN CWA DUE TO
CAP IN PLACE.

FOR WEDNESDAY...FRONT PROGGED TO MOVE SOMEWHAT CLOSER, HOWEVER CAP
STILL REMAINS IN PLACE WITH THE MAIN THRUST OF THE TROPICAL MOISTURE
SEEN IN NAM MODEL APPEARING TO MOVE INTO IN. WILL GO WITH 20 POPS.
THE FRONT NEVER ACTUALLY MOVES INTO STATE, THE APPROACH WEDNESDAY
NIGHT INTO THURSDAY AND THURSDAY NIGHT SHOULD BE ENOUGH TO TRIGGER
SCT CONVECTION OVER THE AREA.

LONG TERM...FRIDAY THROUGH TUESDAY...
DO NOT SEE A LOT OF CHANGE THROUGH THE LONG TERM PERIODS. AS THE
FIRST FRONT WASHES OUT WEST OF STATE, SECOND ONE APPROACHES FRIDAY.
THE SAME RESULT OF SCT CONVECTION WILL BE THE CASE WITH NO REAL
ORGANIZED ACTIVITY EXPECTED.

THE GFSLR DOES FINALLY TRY TO MOVE A SIGNIFICANT WAVE ACROSS
NORTHERN IL AND THE SOUTHERN GREAT LAKES MONDAY INTO TUESDAY.
HOWEVER THE FOREIGN MODELS DO NOT REFLECT THIS AND THE GFSLR APPEARS
TO BE THE OUTLYIER. NCEP MANUAL PROGS ARE MORE CONSERVATIVE WITH
THIS, GOING WITH THE FOREIGN MODEL BLEND WHICH LOOKS BEST.  FOR THAT
REASON, INCREASED TEMPS, MODIFIED WINDS, AND INCREASED DEW POINT
GRIDS FOR DAYS 6 AND 7.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
IL...NONE.

GOETSCH
Hazardous weather outlook, Jun 7, 11:11 AM CDT, 6 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1111 AM CDT TUE JUN 7 2005

ILZ027>031-036>038-040>053-081100-
CASS-CHAMPAIGN-CHRISTIAN-DE WITT-FULTON-KNOX-LOGAN-MACON-MARSHALL-
MASON-MCLEAN-MENARD-MORGAN-PEORIA-PIATT-SANGAMON-SCHUYLER-SCOTT-
STARK-TAZEWELL-VERMILION-WOODFORD-
INCLUDING THE CITIES OF...BLOOMINGTON...CHAMPAIGN...DANVILLE...
DECATUR...GALESBURG...HAVANA...JACKSONVILLE...LINCOLN...PEORIA...
SPRINGFIELD AND TAYLORVILLE
1111 AM CDT TUE JUN 7 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EAST CENTRAL
ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORM CHANCES WILL BEGIN TO INCREASE ACROSS CENTRAL AND EAST
CENTRAL ILLINOIS WEDNESDAY NIGHT AND CONTINUE THROUGH FRIDAY NIGHT AS
A SERIES OF WEATHER DISTURBANCES MOVES THROUGH THE UPPER MIDWEST AND
GREAT LAKES REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

ILZ054>057-061>063-066>068-071>073-081100-
CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR-EFFINGHAM-JASPER-
LAWRENCE-MOULTRIE-RICHLAND-SHELBY-
INCLUDING THE CITIES OF...EFFINGHAM...FLORA...LAWRENCEVILLE...
MATTOON AND SHELBYVILLE
1111 AM CDT TUE JUN 7 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

A VERY WARM AND HUMID AIR MASS WILL CONTINUE TO HOLD OVER SOUTHEAST
ILLINOIS TODAY. THE COMBINATION OF DAY TIME HEATING AND HIGH HUMIDITY
LEVELS MAY LEAD TO THE DEVELOPMENT OF ISOLATED THUNDERSTORMS THIS
AFTERNOON. ANY THUNDERSTORMS THAT DEVELOP THIS AFTERNOON WILL BE
CAPABLE OF PRODUCING GUSTY WINDS...SMALL HAIL AND BRIEF HEAVY
RAINFALL...IN ADDITION TO FREQUENT CLOUD TO GROUND LIGHTNING. THE
THREAT FOR THUNDERSTORMS WILL DIMINISH ACROSS THE AREA THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORM CHANCES WILL INCREASE ACROSS THE AREA STARTING ON
THURSDAY...AND CONTINUE THROUGH FRIDAY NIGHT AS SEVERAL WEAK
DISTURBANCES DRAG A FRONTAL BOUNDARY THROUGH THE UPPER MIDWEST AND
GREAT LAKES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

HARDIMAN

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 6:58 PM CDTFlash Flood WarningILXVermilion2 hr

Nearby

Severe Thunderstorm Warnings in Illinois, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.